MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC; CATHETERS, SUCTION, TRACHEOBRONCHIAL

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number 98383
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not available for return.A review of the device history record is in-progress.All information reasonably known as of 11 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the child's closed suction system (csc) was changed every morning by ide.An attempt to flush saline through the orifice provided for this purpose on the closed system was made; however, the suction probe was blocked at the y [connector] and it was impossible to suction the child who desaturated.The decision to decode and to aspirate directly into the trachea with a standard suction tube was made.The csc was replaced and there were no additional problems after that.
 
Additional Manufacturer Narrative
Correction: g1.Additional information: h6.The actual complaint product was not available for return.Without a sample to perform functional evaluation or photographic /video evidence the root cause could not be determined.The device history record for lot 30322240 was reviewed and the product was produced according to product specifications all information reasonably known as of 30 may 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as complaint-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported; the child's closed suction system (csc) was changed every morning by ide.An attempt to flush saline through the orifice provided for this purpose on the closed system was made; however, the suction probe was blocked at the y [connector] and it was impossible to suction the child who desaturated.The decision to decode and to aspirate directly into the trachea with a standard suction tube was made.The csc was replaced and there were no additional problems after that.

Brand Name
BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key21360545
Report Number8030647-2025-00014
Device Sequence Number8590440
Product Code BSY
UDI-Device Identifier00609038983837
UDI-Public(01)00609038983837(10)30322240(240)120002753(17)290508
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98383
Device Catalogue Number195-5
Device Lot Number30322240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown